Doctor insights on:
Do Tums Affect Heart
Not commonly: Not commonly...Get a more detailed answer ›
The FDA says "No": In 2007 the fda published a piece to address public concern that early research raised. They announced that they believed there was no need to fear a greater risk of heart disease when compared to a population that had surgery instead of medication. This does not mean there is no increased risk, just not worse. Talk with your doctor about dietary and other lifestyle ideas too. You may not need it. ...Read moreSee 1 more doctor answer
BP and heart rate: calcium channels are channels located in cell membranes in blood vessels and heart muscle. Blocking their activity can have a blood pressure lowering effect, and certain of the calcium channel blockers slow the heart rate as well. There are 3 broad categories of these meds represented by diltiazem, verapamil, and nifedipine. ...Read more
Betablockers or not after mitral valve repair?
Reduces fast heart rate but does taking them make any real
Difference to stress on your heart longterm?
Possibly: Agree with dr. Namey that the affect of Allopurinol on heart is still uncertain. One study showed improvement in patients hospitalized with congestive heart failure. Also, re drug-drug interaction, Allopurinol can interact with warfarin (coumadin) to increase bleeding risk. ...Read moreSee 1 more doctor answer
Heart as an organ: The heart is a sensitive organ and as such likes a certain mileu. Acid reflux (heart burn) is not a comfortable condition with acid in an otherwise alkaline mileu (esophagus), hence can cause GI pain and/or masquerade as chest pain. This perturbs the heart and has been associated with atrial fibrillation and/or simple extra beats. This is the explanation that is believed presently. ...Read moreSee 1 more doctor answer
Yes: Stress and anxiety can result in symptoms that we usually consider physical, even when we are not feeling "stressed" or "anxious" at the time. Chest pain, shortness of breath, dizziness and palpitations are very common "stress" symptoms. Also, symptoms due to actual physical problems can be worsened by stress and anxiety. ...Read moreSee 2 more doctor answers